MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-125-08
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a stent encountered resistance in the navien catheter.The patient was undergoing thrombectomy.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery with a diameter of 8mm.It was reported that the stent did not pass through the catheter.It failed to pass after multiple attempts.It was able to pass after changing the intermediate catheter.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a medtronic guidewire.The catheter resistance occurred in the middle section.It was noted that the pushwire or catheter was kinked.A sfr-4-20 stent was used.Additional information received reported the devices were not kinked.
 
Additional Manufacturer Narrative
H3: the navien catheter was returned for analysis.No damages were found with the navien catheter hub.The navien catheter body was found kinked at ~30.2cm from the catheter distal tip.The navien catheter distal tip was found to be in good condition.An in-house 0.051¿ mandrel was inserted through the navien catheter without issue.Based on the device analysis and reported information, the customer¿s ¿catheter resistance¿ report could not be confirmed as no issues were encountered during testing.The solitaire fr stent was not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.Possible causes of ¿resistance during retrieval¿ include using an incompatible catheter, catheter damage, or patient vessel tortuosity.In this event, the use of an incompatible catheter likely contributed to the reported event.It was noted the patient's vessel tortuosity was normal; therefore, it was unlikely to contribute to the reported event.Although the navien catheter was found kinked, it was reported that there was no kink.Therefore, it is likely the navien catheter became kinked upon return to medtronic and would not have contributed to the reported event.The navien catheter has a labeled inner diameter of 0.058¿.As indicated in the solitaire fr instructions for use (ifu), the solitaire fr device should be used with a balloon guide catheter, 8-9f with a minimum inside diameter of 0.075¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20932087
Report Number2029214-2024-02302
Device Sequence Number8314282
Product Code DQY
UDI-Device Identifier00847536017849
UDI-Public00847536017849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberRFX058-125-08
Device Catalogue NumberRFX058-125-08
Device Lot NumberB448436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale